MAUDE Adverse Event Report: ATOS MEDICAL AB PROVOX VEGA 17FR 6MM; LARYNGEAL PROSTHESIS

ATOS MEDICAL AB PROVOX VEGA 17FR 6MM; LARYNGEAL PROSTHESIS
Catalog Number 8271
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the product has not yet been returned.Therefore, only a theoretical assessment is done so far.When the product is available for examination an investigation of the root cause of the event will be performed.Information and conclusion from the investigation will be summarized in a follow up report.During insertion the voice prosthesis is attached to an insertion pin and the prosthesis is also fastened with a safety strap to prevent the prosthesis from dislodgement during insertion.The initial theoretical investigation shows that if the safety strap was correctly attached (barb-fitting, the voice prosthesis safety strap completely through the hole of the inserter pin) it is impossible to separate the two by the flow gradient created by inhaling.Internal testing shows that an average force around 2.3n is needed to separate insertion pin and voice prosthesis when it is safely attached.Internal testing also shows that it is possible to rotate the voice prosthesis 360 and -360 degrees axial movement back and forward in an artificial fistula and still the insertion pin is sufficiently attached to the prosthesis.Exemption number e2018017.(b)(4).
 
Event or Problem Description
This is the information that was received from the initial reporter: the voice prosthesis would not stay on insertion stick.When attempting to place the voice prosthesis it came off the stick and when patient took a deep breath to cough the tail of the voice prosthesis came off the stick and the patient inhaled the voice prosthesis into his trachea.Patient coughed it right back up and was unaffected.Slp felt the stick was not sized correctly for the voice prosthesis.Description of the product: the provox vega voice prosthesis is a sterile single use indwelling voice prosthesis intended for voice rehabilitation after surgical removal of the larynx (laryngectomy).The provox insertion system is a sterile single use device intended for anterograde replacement of the provox vega voice prosthesis.This replacement procedure is carried out by a medical professional in accordance with local or national guidelines.The provox insertion system is not intended to be used for insertion of a voice prosthesis in a freshly made puncture.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation: this is a follow-up report (#1).No product has been returned to the manufacturer, despite repeated requests, therefore this is a theoretical evaluation of the root cause of the event.Theoretical evaluation: during insertion the voice prosthesis is attached to an insertion pin and the prosthesis is also fastened with a safety strap to prevent the prosthesis from dislodgement during insertion.The theoretical investigation shows that, if the safety strap was correctly attached (barb-fitting, the voice prosthesis safety strap completely through the hole of the inserter pin) it is impossible to separate the two by the flow gradient created by inhaling.Internal testing shows that an average force around 2.3n is needed to separate insertion pin and voice prosthesis when it is safely attached.Internal testing also shows that it is possible to rotate the voice prosthesis 360 and -360 degrees axial movement back and forward in an artificial fistula and still the insertion pin is sufficiently attached to the prosthesis.The most likely cause for this event to happen is that the safety strap was not correctly fastened.The procedure for insertion of the voice prosthesis is clearly described in the instruction for use intended for the operating clinician.Exemption number e2018017.Atos medical ab (manufacturer) is submitting the report on behalf of atos medical, inc.(importer).Contact person for the importer is provided.Address of the importer is, (b)(6) atos medical ab, manufacturer, registration no.(b)(4).Atos medical, inc., importer, registration no.(b)(4).

Brand Name
PROVOX VEGA 17FR 6MM
Common Device Name
LARYNGEAL PROSTHESIS
Manufacturer (Section D)
ATOS MEDICAL AB
kraftgatan 8, p.o. box 183
hörby, 24222
SW  24222
MDR Report Key8699524
Report Number8032044-2019-00004
Device Sequence Number2211706
Product Code EWL
UDI-Device Identifier07331791010750
UDI-Public7331791010750
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K090455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2023
Device Catalogue Number8271
Device Lot Number1812270
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/21/2019
Device Age6 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1